Alert archive / California / Freeze Watches in 2012

Freeze Watch 1, NWS Eureka, CA

March 6, 2012

NWS Eureka, CA issued this freeze watch at Mar 6, 2012, 3:18 AM PST. It took effect at Mar 7, 2012, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:18 AM PST (11:18 UTC)
In effect from
Mar 7, 2012, 12:00 AM PST
Expired
Mar 6, 2012, 3:46 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS76 KEKA 061118
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
318 AM PST TUE MAR 6 2012

COLD AIR OVER THE REGION COMBINED WITH MOSTLY CLEAR SKIES WILL
ALLOW TEMPERATURES TO FALL TO AROUND FREEZING LATE TONIGHT INTO
EARLY WEDNESDAY MORNING.

CAZ001-002-070030-
/O.NEW.KEKA.FZ.A.0001.120307T0800Z-120307T1600Z/
REDWOOD COAST-MENDOCINO COAST-
318 AM PST TUE MAR 6 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S LATE TONIGHT
  INTO EARLY WEDNESDAY MORNING.

* LOCATIONS: THE COASTAL AREAS OF HUMBOLDT...DEL NORTE...AND
  MENDOCINO COUNTIES.

* IMPACTS: THE COLD TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
550 
WWUS76 KEKA 062346
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
346 PM PST TUE MAR 6 2012

COLD AIR OVER THE REGION COMBINED WITH MOSTLY CLEAR SKIES WILL
ALLOW TEMPERATURES TO FALL TO AROUND FREEZING LATE TONIGHT INTO
EARLY WEDNESDAY MORNING.

CAZ001-070845-
/O.UPG.KEKA.FZ.A.0001.120307T0800Z-120307T1600Z/
/O.NEW.KEKA.FZ.W.0002.120307T0800Z-120307T1600Z/
REDWOOD COAST-
346 PM PST TUE MAR 6 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S LATE TONIGHT 
  INTO EARLY WEDNESDAY MORNING. 

* LOCATIONS: THE COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTIES.

* IMPACTS: THE COLD TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

NOW THAT THE GROWING SEASON HAS BEGUN THE NATIONAL WEATHER SERVICE
IN EUREKA WILL BEGIN ISSUING FROST ADVISORIES AND FREEZE
WARNINGS.

&&

$$

CAZ002-070845-
/O.UPG.KEKA.FZ.A.0001.120307T0800Z-120307T1600Z/
/O.NEW.KEKA.FR.Y.0002.120307T0800Z-120307T1600Z/
MENDOCINO COAST-
346 PM PST TUE MAR 6 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURES: LOWS IN THE LOWER 30S LATE TONIGHT INTO EARLY
  WEDNESDAY MORNING.

* LOCATIONS: THE COASTAL AREAS OF MENDOCINO COUNTIES.

* IMPACTS: THE COLD TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

NOW THAT THE GROWING SEASON HAS BEGUN THE NATIONAL WEATHER SERVICE
IN EUREKA WILL BEGIN ISSUING FROST ADVISORIES AND FREEZE WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Mar 5, 4:09 PM PST, 11 hours 9 minutes earlier.

Area forecast discussion, Mar 5, 4:09 PM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
409 PM PST MON MAR 5 2012

.SYNOPSIS...
A BRIEF PERIOD OF RAIN THIS EVENING WILL TAPER TO SHOWERS WHICH WILL
LINGER INTO TUESDAY. DRY WEATHER AND SUNSHINE WILL RETURN FOR THE
REST OF THE WEEK. THE NEXT CHANCE OF RAIN WILL ARRIVE FOR THE
WEEKEND.

&&

.SHORT TERM...A COLD FRONT WILL MARCH THROUGH NW CALIFORNIA THIS
EVENING. VIS SAT THIS AFTERNOON SHOWS A WELL DEFINED FRONT THAT HAS
ALREADY MOVED THROUGH MUCH OF COASTAL OREGON. RAIN IS EXPECTED TO
BEGIN IN CRESCENT CITY AND DEL NORTE COUNTY AFTER 3PM. RAIN WILL
SPREAD SOUTH OVERNIGHT, BRINGING PRECIP TO MENDOCINO COUNTY AROUND
MIDNIGHT. RAIN WILL TURN TO SHOWERS BEHIND THE FRONT AND COLD AIR
WILL MIGRATE INTO NW CALIFORNIA. SNOW LEVELS WILL FALL TO 1000 TO
2000 FT AT THIS TIME. HOWEVER, THERE WILL NOT BE HIGH AMOUNTS OF
MOISTURE BEHIND THE FRONT FOR SIGNIFICANT SNOW FALL. ACCUMULATIONS
WILL GENERALLY BE UNDER A FEW INCHES. THE MORE IMMEDIATE THREAT WILL
BE COLD AIR CONVECTION IN THE COASTAL INFLUENCED AREAS. THIS WILL
BRING THE THREAT OF SOME SMALL HAIL LATE TONIGHT INTO TUESDAY. A
WEAK DISTURBANCE MAY TRY TO KICK OFF SOME SHOWERS TUESDAY AFTERNOON
AROUND DEL NORTE COUNTY BUT WITH RISING HEIGHTS AND SUBSIDENCE ALOFT
ANY SHOWERS WILL HAVE A TOUGH TIME DEVELOPING. HIGH PRESSURE WILL
SQUEEZE UP AGAINST THE AREA BY TUE BRINGING STRONG WINDS TO THE
COASTAL AREAS AND ALONG THE RIDGETOPS. SKIES WILL BEGIN TO CLEAR AND
WINDS WILL CALM BY WED. LOOK FOR TEMPS TO REMAIN COOL AS THIS COLD
AIR POOL SLIDES IN BEHIND THE FRONT. BFG

.LONG TERM...
HIGH PRESSURE RIDGE WILL EVENTUALLY GIVE WAY TO A DEEPENING LONG
WAVE TROUGH AND AN INCREASINGLY WET PATTERN HEADING TOWARD NEXT
WEEK. THE NEXT FRONT HAS BEEN ADVERTISED BY BOTH THE EURO AND THE
GFS TO ARRIVE SOME TIME IN THE VICINITY OF FRIDAY NIGHT OR SATURDAY.
THERE WILL LIKELY BE A LULL THEREAFTER BUT WITH UNCERTAINTY IN
TIMING WE KEPT CHC POPS UNTIL THE NEXT SYSTEM IS PROGGED TO ARRIVE
AROUND SUNDAY NIGHT OR MONDAY. GIVEN THE LONGWAVE PATTERN BEING
ADVERTISED BY THE MODELS WE MAY ACTUALLY SEE SOME SERIOUS RAIN NEXT
WEEK. AAD

&&

.AVIATION...LOW CLOUDS HAVE LIFT TO MVFR CIGS ALONG THE COAST AND
MAINLY JUST HIGH CLOUDS INLAND WITH THE COLD FRONT APPROACHING THE
AREA. GUSTY SOUTH WINDS ARE IN PLACE AT KCEC AND ARE EXPECTED TO
SPREAD SOUTH THROUGH THE EVENING AS THE FRONT CROSSES THE AREA. MVFR
WITH OCCASIONAL IFR CONDITIONS  IN THE HEAVIER SHOWERS. BEHIND THE
FRONT LATE TONIGHT OCCASIONAL MVFR CONDITIONS ARE POSSIBLE WITH THE
SHOWERS...BUT MAINLY VFR CONDITIONS ARE EXPECTED. TUESDAY AS THE
HIGH PRESSURE BUILDS IN NORTH WINDS ARE EXPECTED TO INCREASE MAINLY
ALONG THE COAST. NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED SOME GUSTS
AS HIGH AS 35 TO 40 MPH. MKK

&&

.MARINE...A COLD APPROACHING THE WATERS IS BRINGING A BRIEF PERIOD
OF SOUTHERLY WINDS THIS EVENING. BEHIND THE FRONT LATER TONIGHT
WINDS WILL BECOME NORTHERLY. WINDS WILL GRADUALLY INCREASE TO NEAR
GALE TO GALE FORCE ON TUESDAY. THE STRONGEST WINDS ARE EXPECTED TO
BE IN THE SOUTHERN WATERS. THE NORTHERN INNER WATERS ARE EXPECTED TO
STAY SCA CONDITIONS...ALTHOUGH A FEW GALE FORCE GUSTS ARE POSSIBLE
NEAR CAPE MENDOCINO. WENT AHEAD AND UPGRADED THE GALE WATCHES TO
WARNINGS AS THINGS LOOKED ON TRACK...ALTHOUGH I TWEAKED THE TIMING
SLIGHTLY. SEAS WILL MAINLY FOLLOW THE WINDS WITH STEEP SHORT PERIOD
WAVES PEAKING AROUND 17 OR 18 FT OVER THE SOUTHERN WATERS. WINDS AND
SEAS WILL DIMINISH AS HIGH PRESSURE WEAKENS THURSDAY AND FRIDAY.
SATURDAY INTO EARLY NEXT WEEK A SERIES OF SYSTEMS LOOKS TO MOVE
ACROSS THE AREA BRINGING PERIODS OF STRONG WINDS. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM PST WEDNESDAY PZZ450.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM PST TUESDAY
PZZ470.
GALE WARNING FROM 9 AM TUESDAY TO 9 AM PST WEDNESDAY PZZ470.
SMALL CRAFT ADVISORY FROM 2 AM TO 9 AM PST TUESDAY PZZ455.
GALE WARNING FROM 9 AM TUESDAY TO 3 AM PST WEDNESDAY PZZ455.
GALE WARNING FROM 5 AM TUESDAY TO 9 AM PST WEDNESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Mar 5, 3:55 AM PST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
355 AM PST MON MAR 5 2012

CAZ002-076-061330-
MENDOCINO COAST-MENDOCINO INTERIOR-
355 AM PST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-061330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
355 AM PST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FRONT BRING PRECIPITATION TO THE AREA LATE TODAY AND TONIGHT.
SNOW LEVELS WILL START ABOVE PASS LEVELS LATE TODAY AND THEN DROP
TO AROUND 2500 TO 3500 FEET LATE TONIGHT. UP TO TWO INCHES OF SNOW
IS EXPECTED BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

POST FRONTAL SHOWERS WILL DIMINISH BY TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-061330-
REDWOOD COAST-
355 AM PST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH SMALL HAIL ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS WITH SMALL HAIL ARE POSSIBLE EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:46 PM PSTFrost AdvisoryEKA11 hr
Mar 6, 3:46 PM PSTFreeze WarningEKA16 hr

Nearby

Freeze Watches in California, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.